Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 331, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2019, 1:59 PM CDT for Noxubee County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2019, 1:59 PM CDT (18:59 UTC)
- Expired
- Aug 9, 2019, 2:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 2:18 PM CDT | TSTM WND DMG | Macon, MS | A COUPLE OF TREES WERE BLOWN DOWN ON WALNUT STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WUUS54 KJAN 091859 SVRJAN MSC103-091945- /O.NEW.KJAN.SV.W.0331.190809T1859Z-190809T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jackson MS 159 PM CDT Fri Aug 9 2019 The National Weather Service in Jackson has issued a * Severe Thunderstorm Warning for... Western Noxubee County in east central Mississippi... * Until 245 PM CDT. * At 159 PM CDT, a severe thunderstorm was located over Mashulaville, or 16 miles north of Preston, moving east at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Macon around 235 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3304 8880 3317 8880 3322 8848 3298 8852 TIME...MOT...LOC 1859Z 275DEG 14KT 3311 8873 HAIL...0.75IN WIND...60MPH $$ NF
1 follow-up statement
208
WWUS54 KJAN 091938
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
238 PM CDT Fri Aug 9 2019
MSC103-091948-
/O.EXP.KJAN.SV.W.0331.000000T0000Z-190809T1945Z/
Noxubee MS-
238 PM CDT Fri Aug 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NOXUBEE COUNTY WILL
EXPIRE AT 245 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3304 8880 3317 8880 3322 8848 3298 8852
TIME...MOT...LOC 1938Z 275DEG 14KT 3310 8855
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 12:50 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 9, 12:50 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1250 PM CDT Fri Aug 9 2019
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
VFR conditions will prevail through the forecast period.
Thunderstorms/showers chances will continue through the afternoon.
Some sites may briefly drop in visibility with heavy rain, but
conditions will quickly improve as things begin to clear out. Some
patchy BR and low stratus are possible by early tomorrow morning
at some sites./JNE/
&&
.DISCUSSION...
No major changes were made to the forecast through this afternoon.
High temperatures will hover around the mid 90s with heat
indices reaching near 105-110 in most locations in the region.
Heat will continue to be the main concern in the short term
forecast period. A Microburst Composite checklist was done this
morning and we received a '5' which is lower than yesterday.
Although wet microburst chances are slightly lower than
yesterday, some storms today could still produce brief gusty winds
and localized heavy down pours./JNE/
Prior discussion below:
Today and Tonight: Weak shortwaves will continue to parade around
the northern periphery of mid level ridge today with one of the more
potent ones arriving over north MS during period of max heating.
Local microburst composite parameter indicating decent chances in
this same general area, as well. With upstream cold pool advancement
appearing most favorable through this area, will keep the marginal
severe risk going in the HWO.
Otherwise, the slow eastward progression of the ridge center will
mean another hot day in store. Local climatological data suggests
mid 90s for highs today which seems reasonable given 850 mb temps
around 20C. This with afternoon dewpoints remaining in the mid 70s
will keep heat indices 105-110./GG/
Saturday through Tuesday: Oppressive and potentially dangerous heat
will continue to escalate through the early portion of next week.
A stout mid/upper ridge will be situated from the Red River Valley
through the ArkLaTex on Saturday with a surface high centered over
the Gulf. Despite the close proximity of the ridge, considerable low
level moisture (PW progged to approach 2.5") will exist across the
region and the area will be close to passing mid level NW flow
disturbances. This will maintain good chances for rain on Saturday,
particularly during the daytime instability period. Outside of the
shielding influence of rain/clouds, heat indices may surpass 105F at
times. Given uncertainties with respect to which areas will be
impacted by clouds/rain on Saturday, we will not yet make a decision
on extending the Heat Advisory into this period yet, but one may
well be needed for at least a portion of the area.
Sunday through Tuesday, the mid/upper ridge will begin building
eastward, with the center becoming closer to our forecast area.
Increasing thermal capping associated with the ridge will begin to
limit precip coverage on these days, though rich low level moisture
will persist and scattered diurnal convection will remain possible.
With low level heights increasing, temperatures will also tick
upward toward the upper 90s in many areas with a few triple digit
readings not out of the question. Given the lingering low level
moisture, heat indices will push further, into the 110-115F range in
some areas. A Heat Advisory will almost certainly be needed, with an
Excessive Heat Warning not out of the question for some portion of
the area. We will continue to advertise a 'significant' threat for
heat stress in our HWO/graphical products mainly west of I-55. Heat
indices will be regulated to some extent by the presence of
scattered convection, though most of this development will occur in
the afternoons, allowing ample time for heat indices to rise earlier
in the day.
Wednesday and Thursday: Model agreement is somewhat better in a
much-welcomed front approaching the area as we head into the
latter portion of the week, though perhaps not reaching the area
until after the current forecast period. While temps may still run
near to slightly above normal ahead of this front and low level
moisture will remain plentiful on Wednesday and Thursday, there will
be an increase in rain chances, which will hopefully serve to
provide greater relief from the heat. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 93 75 92 76 / 47 24 57 18
Meridian 94 74 92 75 / 56 24 59 16
Vicksburg 94 76 93 77 / 37 21 48 16
Hattiesburg 94 75 94 75 / 53 24 58 19
Natchez 93 76 92 76 / 18 15 42 16
Greenville 91 75 92 77 / 54 26 55 12
Greenwood 90 75 90 76 / 59 30 60 15
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
JNEHazardous weather outlook, Aug 9, 10:47 AM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1047 AM CDT Fri Aug 9 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101600- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1047 AM CDT Fri Aug 9 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight DANGEROUS HEAT THREAT...Elevated TIMING...remainder of today Dangerous heat is likely this afternoon with peak heat index values ranging from 105 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dangerous heat stress conditions will continue through the weekend into early next week. Maximum heat index values through Saturday will be between 105 and 110 degrees. From Sunday through Tuesday, maximum heat index values greater than 110 degrees are expected, especially west of Interstate 55. Heat stroke will become increasingly likely with prolonged outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 14 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 9, 1:28 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
128 PM CDT Fri Aug 9 2019
MSZ033-038-091900-
Oktibbeha MS-Winston MS-
128 PM CDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OKTIBBEHA AND
NORTHEASTERN WINSTON COUNTIES UNTIL 200 PM CDT...
At 127 PM CDT, Meteorologists were tracking a strong thunderstorm
near Craig Springs, or 10 miles southwest of Starkville, moving east
at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Longview around 130 PM CDT.
Craig Springs around 135 PM CDT.
Starkville around 140 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3329 8881 3321 8881 3331 8905 3342 8902
3342 8877
TIME...MOT...LOC 1827Z 283DEG 16KT 3336 8895
NFSpecial weather statement, Aug 9, 1:48 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
148 PM CDT Fri Aug 9 2019
MSZ039-091915-
Noxubee MS-
148 PM CDT Fri Aug 9 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN NOXUBEE COUNTY UNTIL 215
PM CDT...
At 148 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mashulaville, or 17 miles north of Preston, moving east at 15
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Macon around 215 PM CDT.
Other locations impacted by this storm include Mashulaville and
Shuqualak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3293 8857 3300 8881 3311 8882 3323 8880
3321 8846
TIME...MOT...LOC 1848Z 289DEG 15KT 3312 8872
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:28 PM CDT | Special Weather Statement | JAN | Oktibbeha | 32 min |
| Aug 9, 1:48 PM CDT | Special Weather Statement | JAN | Noxubee | 27 min |
| Aug 9, 2:47 PM CDT | Special Weather Statement | JAN | Lowndes | 43 min |
| Aug 9, 3:22 PM CDT | Special Weather Statement | JAN | Washington | 53 min |
| Aug 9, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 26 min |
| Aug 9, 4:43 PM CDT | Special Weather Statement | JAN | Sunflower | 32 min |
| Aug 9, 5:12 PM CDT | Special Weather Statement | JAN | Bolivar | 33 min |
| Aug 9, 5:34 PM CDT | Special Weather Statement | JAN | Leflore | 41 min |
| Aug 9, 5:36 PM CDT | Special Weather Statement | JAN | Bolivar | 39 min |
| Aug 9, 6:18 PM CDT | Special Weather Statement | JAN | Grenada | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.